Hail, Saline
- When
- June 29, 4:53 PM CST
- Where
- Saline County, De Witt
- Measured
- 1.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.400, -96.917
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 29, 1:40 PM CST, 3 hours 13 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 240 PM CDT WED JUN 29 2005 .DISCUSSION... FORECAST CONCERNS INITIALLY ARE POTENTIAL FOR SEVERE STORMS THIS AFTERNOON AND EARLY THIS EVENING...THEN LINGERING THUNDERSTORM CHANCES OVERNIGHT...CHANCE OF PRECIP FRI NIGHT INTO MON EVE...TEMPS THROUGHOUT THE FORECAST. THE LATEST SWO FOR DY1 HAS MUCH OF THE FCST AREA IN A SLIGHT RISK FOR SEVERE WITH THE MODERATE RISK FROM NRN IA INTO MN. THE LATEST SFC MAP HAS SFC LOW PRES FM CNTRL AND SE SD INTO NCNTRL KS. THE CDFNT WAS THRU ONL AND LEXINGTON...WITH THE PREFRONTAL TROF NR OFK AND AURORA. TEMPERATURES WERE MOSTLY IN THE UPR 80S TO LOWER 90S WITH 100 DEG A SLN. DEWPOINTS WERE IN THE 60S AND LOWER 70S ALONG THE MISSOURI RIVER INTO WRN IA. MORNING UA MAPS HAD THE H85 DEWPOINTS OF 15 TO 17 DEG C POOLED FM THE DAKOTAS INTO MN AND IA. OAXS SOUNDING HAD A 7 DEG 850 DEWPOINT AND A 4 DEG 700MB DEWPOINT...AND WAS SATURATED A 500MB WITH STEEP LAPSE RATE FM JUST ABOVE THE INVERSION ABOVE 850MB. THE AREA OF LOW PRES WAS TILTED WESTWARD WITH THE H85 LOWS OVER THE DAKOTAS AND THE H50 MB WAS OVR MT AND WA. 12Z H50 TEMPS WITH THE COLD POOL ALOFT WERE AROUND -15 DEG C. THE LATEST WSR-88D RADAR MOSAIC HAS WIDELY SCT ELEVATED -SHRA AND -TSRA FM KS INTO ERN NEB AND IA WITH THE TREND WEAKENING. THE ORGANIZED CONVECTION WAS TO THE N AND E FROM THE DAKOTAS INTO MN...CNTRL AND ERN IA AND IL. MID LEVEL TROF OVR SRN CANADA EXTENDS S INTO THE DAKOTAS...NEB AND KS BY THIS EVENING...AND SHIFTS INTO WRN IA BY THU AM. THE SFC FNT OVR CNTRL NEB WILL PROGRESS THRU THE FORECAST AREA DURING THIS TIME. 19Z SPC GRAPHICS SHOWING MOISTURE CONVERGENCE AHEAD OF THE FRONT IN ERN NEB AND CAP EXPECTED WEAKEN THIS AFTERNOON. H85 PROFILERS HAVE LOW LEVEL JET FM ERN KS INTO CNTRL IS WITH A SECOND MAX FM CNTRL IA INTO MN. FCST SOUNDINGS LOSE THE CAP BY LATE AFTERNOON. EXPECT THUNDERSTORMS TO INCREASE IN COVERAGE AS THE AFTERNOON AND EVENING PROGRESS WITH MORE ORGANIZED STORMS AHEAD OF AND ALONG THE FNT. SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE INTO ERLY EVENING. COULD SEE SOME ADDITIONAL DEVELOPMENT BEHIND THE FNT IN NE NEB WITH THE COLD POOL ALOFT THIS EVENING AND LEFT SLIGHT CHC POPS THERE THRU MIDNIGHT. H85 MOISTURE DRIES OUT PROGRESSIVELY THROUGH 12Z. KEPT DRY ALL BUT FAR SE DRY THU AM AND LEFT DRY THROUGH FRI. SLIGHTLY COOLER AIR AND BREEZY NW WINDS FRI. HAVE HIGHS IN THE 80S BOTH THU AND FRI. MOISTURE RETURNS TO THE WRN PLAINS FRI AFT STORMS DEVELOPING WEST...NW FLOW AND PER CORFIDI VECTORS DROPPING SE. HAVE PRECIP MENTIONED FRI NIGHT AND SAT WITH ZONAL MID LEVEL FLOW PATTERN AND WEAK IMPULSE. SUN INTO MON EVE...THERE IS THE APPROACH OF ANOTHER SHORTWAVE TROF ACRS THE NRN U.S. HAVE CHC POPS...SUN AFT AND SUN NIGHT. LOW POPS WILL NEED TO BE REFINED IN EXTENDED WITH SFC FNT AND ZONAL MID LEVEL FLOW. ECWMF HAS A LITTLE WRMR TEMPS...BUT LEFT EXTENDED TEMPS IN THE 80S. .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && ZAPOTOCNY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 445 PM CDT WED JUN 29 2005 IAZ043-055-056-069-079-080-090-091-NEZ034-044-045-051>053-066>068- 078-088>093-301000- BURT-CASS-DODGE-DOUGLAS-FREMONT IA-GAGE-HARRISON IA-JEFFERSON- JOHNSON-LANCASTER-MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE- PAGE IA-PAWNEE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS- SHELBY IA-WASHINGTON- 445 PM CDT WED JUN 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND THURSDAY SCATTERED THUNDERSTORMS HAVE DEVELOPED AHEAD OF A COLD FRONT BETWEEN FAIRBURY AND LINCOLN. ADDITIONAL THUNDERSTORM DEVELOPMENT CAN BE EXPECTED FROM AROUND LINCOLN THROUGH TEKAMAH AND ONAWA INTO SOUTHWEST IOWA FOR THE REMAINDER OF THE AFTERNOON INTO EARLY EVENING. SEVERE STORMS ARE LIKELY THROUGH EARLY THIS EVENING WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY THE CHANCES FOR THUNDERSTORMS WILL RETURN TO THE AREA FRIDAY NIGHT THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS AFTERNOON AND THIS EVENING IN SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. NEZ011-012-015>018-030>033-042-043-050-065-301000- ANTELOPE-BOONE-BUTLER-CEDAR-COLFAX-CUMING-KNOX-MADISON-PIERCE-PLATTE- SEWARD-STANTON-THURSTON-WAYNE- 445 PM CDT WED JUN 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST NEBRASKA. .DAY ONE...TONIGHT AND THURSDAY ISOLATED THUNDERSTORMS ARE POSSIBLE EARLY THIS EVENING WITH ANY STORMS THAT DO DEVELOP MOVING OUT OF THE AREA BY SUNSET. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY THE CHANCES FOR THUNDERSTORMS WILL RETURN TO THE AREA FRIDAY NIGHT THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. FOBERT
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
458 PM CDT WED JUN 29 2005
IAZ043-055-056-069-079-080-090-091-NEZ034-044-045-051>053-066>068-
078-088>093-300400-
...SEVERE THUNDERSTORM WATCH 555 HAS BEEN ISSUED UNTIL 11 PM CDT
IN WEST CENTRAL IOWA
MONONA
IN SOUTHWEST IOWA
HARRISON...SHELBY...POTTAWATTAMIE...MILLS...MONTGOMERY...FREMONT
AND PAGE
IN EAST CENTRAL NEBRASKA
BURT...DODGE...WASHINGTON...SAUNDERS...DOUGLAS AND SARPY
IN SOUTHEAST NEBRASKA
CASS...LANCASTER...OTOE...SALINE...NEMAHA...GAGE...JOHNSON...
JEFFERSON...RICHARDSON AND PAWNEE
SMITHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
511 PM CDT WED JUN 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM HAIL DE WITT 40.40N 96.92W
06/29/2005 1.00 INCH SALINE NE TRAINED SPOTTER
0506 PM HAIL DE WITT 40.40N 96.92W
06/29/2005 1.50 INCH SALINE NE EMERGENCY MNGR
&&
JBPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
518 PM CDT WED JUN 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL CLATONIA 40.46N 96.85W
06/29/2005 1.00 INCH GAGE NE EMERGENCY MNGR
&&
JBPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
526 PM CDT WED JUN 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL HALLAM 40.54N 96.79W
06/29/2005 0.88 INCH LANCASTER NE EMERGENCY MNGR
&&
JBPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
527 PM CDT WED JUN 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL CORTLAND 40.51N 96.71W
06/29/2005 1.00 INCH GAGE NE EMERGENCY MNGR
&&
JBPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
531 PM CDT WED JUN 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL DE WITT 40.40N 96.92W
06/29/2005 1.75 INCH SALINE NE FIRE DEPT/RESCUE
&&
JBThe Omaha radar (KOAX), 112 km away, was scanning. The volume nearest the first event began at 22:53 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5457118.